Yesterday my adult daughter noticed that her lips started swelling and her arms were itching plus she had what looked like welts - one on her eyelid, one on her cheek and several on her back and legs. (We are guessing that it might have been caused by a pretzel/peanut/spice snack mix that she ate because that is the only unusual thing that she had.) She took Benadryl when she went to bed and when she got up her lips didn't seem as swollen and she wasn't itching as much, but her face looks all puffy and she has what looks like a rash on the bony part of her elbow and both of her kneecaps. Does this sound like it is still part of some allergic reaction to something? Thanks for your response.
Yes it does sound like an allergic reaction and, given the composition of the snack mix and the seeming response to Benadryl® (diphenhydramine), it could well be a food allergy. The most worrisome food allergen, of what you mention, would be peanut. It would be very important for you and your daughter to know if she is allergic to peanut. For this reason and the fact that the facial puffiness has not resolved and may require stronger therapy, you should, on a semi-urgent basis, arrange for your daughter to be seen by a board certified allergist.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.